What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 21, 1:02 PM EST, 23 minutes earlier.
Area forecast discussion, Jun 21, 1:02 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
202 PM EDT Mon Jun 21 2021
.UPDATE...
Issued at 1104 AM EDT MON JUN 21 2021
There looks to be an old outflow boundary moving into the region
this morning and this is already sparking off a few showers and
perhaps eventually a thunderstorm or two. We will see shower and
thunderstorm chances increasing through the day, as a cold front
and trough axis drop into the Ohio Valley. It still looks like
damaging winds and flash flooding will be the primary risks
today. Updated grids to reflect the latest obs and trends.
UPDATE Issued at 730 AM EDT MON JUN 21 2021
Made a few tweaks to the precipitation probability forecast for
today, but nothing that would warrant issuing a new zone forecast
text product. The latest obs were also ingested into the forecast
grids to establish new trends.
&&
.SHORT TERM...(Today through Tuesday)
Issued at 425 AM EDT MON JUN 21 2021
The primary forecast concern in the short term will the potential
for showers and thunderstorms today and tonight and any severe
weather potential. A strong cold front is still forecast to move
through the region later today and tonight. With a good supply of
low level moist and unstable air in place across eastern Kentucky,
we can expect widespread showers and storms to fire up and affect
the area this afternoon, this evening, and part of tonight. Their
is still a slight chance of severe weather later today into early
this evening, as the cold front cold moves through. Even with a
strong trigger and loads of instability and moisture, one limiting
factor for more widespread severe weather still remains, strong
winds aloft. That being said, the atmosphere will definitely be
supportive for thunderstorm activity this afternoon and this
evening, and a few storms could produce hail, strong winds,
frequent cloud to ground lightning, and heavy rainfall that could
lead to localized flooding. We will continue to monitor severe
weather potential through out the morning, and will update the
forecast as needed should severe potential increase at any time.
Showers and storms will continue overnight, with mainly showers
ongoing early Tuesday morning. The rain will continue on Tuesday
across the area, but will gradually taper off from west to east
through out the day, and should be out of eastern Kentucky by
early Tuesday evening.
Winds will be strong and gusty early today into this afternoon,
with southwesterly flow of 10 to 15 mph and gusts of up to 25 mph
expected at times. Temperatures will be extremely warm again
today, as southerly to southwesterly flow continues to dominate.
The mercury is forecast to max out in the upper 80s for most
locations later today. Once the front moves through overnight, we
will see a dramatic change in temperatures, as a cool Canadian
air mass filters into the region behind the departing cold front
and winds shift to the northwest. This influx of cooler air will
lead to lows in the upper 50s for tonight. Tuesday will be much
cooler than today, with highs in the lower 70s expected.
.LONG TERM...(Tuesday night through Sunday)
Issued at 427 AM EDT MON JUN 21 2021
An unseasonably cool/dry air mass will be in place over the
region at the start of the period, with surface high pressure
passing through beneath an eastern CONUS upper trough. The high
will migrate eastward as we move through the latter part of the
work week, and warm air advection will work to bring more typical
temperatures back. At the same time, the upper level trough will
weaken as ridging tries to build east from the southern plains and
Rockies. However, another upper trough dropping into the north
central CONUS will flatten any eastward progress of the ridge and
support another cold front to advance southeast toward us at the
end of the week. Low level flow ahead of the front will carry gulf
moisture back into our region from the southwest. The upper
trough is expected to linger over the central CONUS, with the
surface front stalling to our northwest as it becomes strung out
SW/NE parallel to the upper level flow. With ample moisture and
upper level support for precip under the east side of the upper
trough, we may be in for a prolonged threat of wet weather.
Exactly where it sets up will in the end depend on the positioning
of the front and the upper trough, which being nearly a week out,
still is somewhat uncertain.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
ISSUED AT 202 PM EDT MON JUN 21 2021
Showers and thunderstorms are quickly developing across portions
of eastern Kentucky this afternoon. These storms will lead to
quick drops in Vis and Cigs into the IFR or lower range, and they
will also have the potential to produce strong to severe wind
gusts and marginally severe hail. Outside of storms expect gusty
winds at times, but largely VFR skies if you catch a break in
between storms. These storms will move through this afternoon and
evening leaving behind the potential for stratus and fog through
the overnight. This could lead to period of MVFR Cigs and Vis
through the morning on Tuesday. The winds will be SW to begin the
period, but more erratic in thunderstorms. Then becoming more west
and northwest behind the front through the night.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...DJ
SHORT TERM...AR
LONG TERM...HAL
AVIATION...DJ
Hazardous weather outlook, Jun 21, 3:35 AM EST, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
435 AM EDT Mon Jun 21 2021
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
435 AM EDT Mon Jun 21 2021
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Today and Tonight.
There is a good chance for thunderstorms today, especially this
afternoon and this evening. Some of the storms may produce hail,
strong wind gusts, and frequent cloud to ground lightning.
Torrential downpours could lead to localized flooding. A few
storms will also be possible tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms are possible at times Friday through Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested later today.
AR/HAL
In the hours before
Special weather statement, Jun 21, 12:16 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service JACKSON KY
116 PM EDT Mon Jun 21 2021
KYZ050-051-059-060-211745-
Montgomery-Menifee-Bath-Powell-
116 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN POWELL...
MONTGOMERY...SOUTH CENTRAL BATH AND NORTHWESTERN MENIFEE COUNTIES...
At 116 PM EDT, a strong thunderstorm was located near Westbend, or 9
miles southwest of Mount Sterling, moving east at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Mount Sterling, Owingsville, Jeffersonville, Camargo, Clay Lick,
Means, Levee, Preston, Cornwell, Rothwell, Walkers Crossing, Cedar
Groves, Coons Station, Stepstone, Bean, Bourbon Furnace, Fagan,
Gatewoods Station, Virden and Prewitt.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3789 8365 3788 8400 3792 8399 3793 8397
3805 8404 3815 8375
TIME...MOT...LOC 1716Z 252DEG 34KT 3794 8404
GEERTSONSpecial weather statement, Jun 21, 12:22 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service JACKSON KY
122 PM EDT Mon Jun 21 2021
KYZ059-060-106-211745-
Menifee-Morgan-Powell-
122 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN POWELL...WEST
CENTRAL MORGAN AND MENIFEE COUNTIES...
At 122 PM EDT, a strong thunderstorm was located over Tabor, or near
Frenchburg, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Frenchburg, Wellington, Campsites in the Indian Creek area of the
Daniel Boone National Forrest, Stoll, Denniston, Pekin, Omer, Dan,
Fagan, Tabor, Scranton, Artville, Mariba, Pomeroyton, Ebon, Ezel, Big
Woods, Haystack and Korea.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3803 8344 3787 8336 3785 8348 3786 8350
3785 8352 3782 8370 3793 8376 3803 8348
TIME...MOT...LOC 1722Z 251DEG 24KT 3789 8366
GEERTSONSpecial weather statement, Jun 21, 12:35 PM EST, 50 minutes before
Special Weather Statement
National Weather Service JACKSON KY
135 PM EDT Mon Jun 21 2021
KYZ058-059-108-111-211800-
Lee-Estill-Powell-Wolfe-
135 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN POWELL...EAST
CENTRAL ESTILL...NORTHEASTERN LEE AND WESTERN WOLFE COUNTIES...
At 135 PM EDT, a strong thunderstorm was located over Greeley, or 7
miles north of Beattyville, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Campton, Fincastle, Booth, Torrent, Rogers, Leeco, Baptist, Red River
Gorge, Pine Ridge, Standing Rock, Vortex, Mary, High Falls, Koomer
Ridge Campground, Fixer, Whisman, Zoe, See, Greeley and Jenson.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3760 8370 3769 8382 3783 8362 3771 8343
TIME...MOT...LOC 1735Z 235DEG 24KT 3769 8374
GEERTSON
Special weather statement, Jun 21, 12:45 PM EST, 40 minutes before
Special Weather Statement
National Weather Service JACKSON KY
145 PM EDT Mon Jun 21 2021
KYZ052-060-106-211815-
Rowan-Menifee-Morgan-
145 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MORGAN...EASTERN
MENIFEE AND SOUTHEASTERN ROWAN COUNTIES...
At 145 PM EDT, a strong thunderstorm was located over Korea, or near
Frenchburg, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
West Liberty, Frenchburg, Henry, Wellington, Zag, Blairs Mills,
Stoll, Lick Branch, Index, Denniston, Pekin, Liberty Road, Omer,
Bangor, Dehart, Ratlitt, Scranton, Wrigley, Mariba and Pomeroyton.
LAT...LON 3808 8327 3806 8327 3805 8325 3789 8317
3786 8357 3799 8362 3805 8351 3805 8350
3807 8348 3807 8347 3812 8331
TIME...MOT...LOC 1745Z 252DEG 26KT 3795 8350
GEERTSONSpecial weather statement, Jun 21, 12:58 PM EST, 27 minutes before
Special Weather Statement
National Weather Service JACKSON KY
158 PM EDT Mon Jun 21 2021
KYZ059-060-106-108-211830-
Menifee-Morgan-Powell-Wolfe-
158 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN POWELL...
SOUTHWESTERN MORGAN...SOUTH CENTRAL MENIFEE AND NORTHERN WOLFE
COUNTIES...
At 158 PM EDT, a strong thunderstorm was located over Trent, or near
Campton, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Campton, Lewis, Lower Gilmore, Greear, Mize, Rogers, Lexie, Rexville,
Baptist, Stacy Fork, Daysboro, Red River Gorge, Slade, Pine Ridge,
Sellars, Toliver, Panama, Payton, Trent and Hazel Green.
LAT...LON 3783 8318 3771 8343 3776 8378 3786 8357
3788 8328
TIME...MOT...LOC 1758Z 234DEG 24KT 3777 8345
GEERTSONSpecial weather statement, Jun 21, 1:10 PM EST, 15 minutes before
Special Weather Statement
National Weather Service JACKSON KY
210 PM EDT Mon Jun 21 2021
KYZ107-110-119-211845-
Martin-Floyd-Johnson-
210 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT MARTIN...SOUTHEASTERN JOHNSON
AND NORTHEASTERN FLOYD COUNTIES...
At 210 PM EDT, a strong thunderstorm was located over Dicks Creek, or
over Prestonsburg, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Prestonsburg, Inez, Warfield, Beauty, Add, Tomahawk, Endicott,
Pilgrim, Oaklawn Estates, East Point, Coalpoint, Wells Chapel,
Davella, Lancer, Meally, Prince, West Van Lear, Calf Creek, Delong
and Williamsport.
LAT...LON 3763 8275 3774 8285 3789 8264 3789 8260
3791 8260 3796 8253 3792 8248 3790 8247
3791 8247 3787 8241 3786 8242 3781 8240
3782 8239 3776 8233 3776 8231
TIME...MOT...LOC 1810Z 236DEG 27KT 3772 8271
GEERTSON